How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Nair Your Own Question
Dr. Nair
Dr. Nair, Dermatologist
Category: Dermatology
Satisfied Customers: 9114
Experience:  MBBS, MD (Dermatology, Venereology & Leprology)
Type Your Dermatology Question Here...
Dr. Nair is online now
A new question is answered every 9 seconds

I have an rash in my vaginal area. It looks like a heat rash.

Resolved Question:

I have an rash in my vaginal area. It looks like a heat rash. I've tried vaginal cream, diaper rash ointment, etc. and nothing is helping. It itches and is red.
Submitted: 4 years ago.
Category: Dermatology
Expert:  Dr. Nair replied 4 years ago.

How long have you had this rash? Is it dry or wet?

Is there any vaginal discharge?
Customer: replied 4 years ago.

For a month or more.

It is wet.

No discharge.

It's mainly on the sides of my vaginal area.

Expert:  Dr. Nair replied 4 years ago.
Okay. Do you have any other medical conditions like Diabetes?

Did you by any chance use something (e.g cream, cleanser) on the affected area before the rash started?
Customer: replied 4 years ago.

No other medical conditions. No diabetes.

Didn't use anything before.

Noticed the rash one day and haven't been able to get rid of it.

Expert:  Dr. Nair replied 4 years ago.
I hope you find our interaction helpful. If you are satisfied with my response(s) please remember to press the ACCEPT button.

Thank you for the information. Your symptoms are suggestive of cutaneous candidiasis. This is caused by a yeast called candida and is very common in and around the vagina.

Here is what should clear it up

1% Cortizone cream + 1% Clotrimazole cream: Mix and apply over the affected area twice a day for 14 days

Zeasorb-AF powder: Apply twice a day (noon, early evening) over the affected area for 10-14 days then once a day for 14 days after the creams are stopped

Keep the area as dry and clean as possible.

Tab Claritin 10 mg twice a day for 14 days

NOTE: All of the above are available without a prescription.

Hope this information is useful, please feel free to ask if you have any queries.
Dr. Nair and other Dermatology Specialists are ready to help you
Customer: replied 4 years ago.

Thank you!


I will try these and if they don't help I will go to a doctor here in my hometown.

Expert:  Dr. Nair replied 4 years ago.
You're most welcome! I'm pretty sure the treatment will help but yes if you are not better within 7 days then it will best to see a doctor in person. Regards.

Related Dermatology Questions